Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Group algebras whose units
satisfy a group identity

Authors: Antonio Giambruno, Sudarshan Sehgal and Angela Valenti
Journal: Proc. Amer. Math. Soc. 125 (1997), 629-634
MSC (1991): Primary 16S34; Secondary 20C05
MathSciNet review: 1350944
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $FG$ be the group algebra of a torsion group over an infinite field $F$. Let $U$ be the group of units of $FG$. We prove that if $U$ satisfies a group identity, then $FG$ satisfies a polynomial identity. This confirms a conjecture of Brian Hartley.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16S34, 20C05

Retrieve articles in all journals with MSC (1991): 16S34, 20C05

Additional Information

Antonio Giambruno
Affiliation: $\mathrm{(A. Giambruno and A. Valenti)}$ Dipartimento di Matematica, Universitá di Palermo, via Archirafi 34, 90123 Palermo, Italy

Sudarshan Sehgal
Affiliation: $\mathrm{(S. Sehgal)}$ Department of Mathematical Sciences, University of Alberta, Edmonton, Alberta, Canada T6G 2G1

Received by editor(s): June 26, 1995
Additional Notes: Research supported by NR and MURST of Italy and NSERC of Canada.
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1997 American Mathematical Society